Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 204, NWS Atlanta, GA

June 27, 2010Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2010, 6:21 PM EDT for Toombs County, Georgia. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 6:21 PM EDT (22:21 UTC)
Expired
Jun 27, 2010, 6:43 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:35 PM EDTTSTM WND DMG5 Ne Lyons, GATOOMBS COUNTY 911 RELAYED A REPORT OF POWER LINES AND A METAL HIGHLINE POLE DOWNED DUE TO WINDS ON VAN LEWIS ROAD IN LYONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS52 KFFC 272221
SVRFFC
GAC279-272300-
/O.NEW.KFFC.SV.W.0204.100627T2221Z-100627T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR LYONS...MOVING NORTHEAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PONDEROSA AND OHOOPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3214 8237 3228 8241 3231 8236 3229 8235
      3229 8228 3231 8223 3219 8218
TIME...MOT...LOC 2221Z 243DEG 15KT 3225 8231

$$
1 follow-up statement
461 
WWUS52 KFFC 272243
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT SUN JUN 27 2010

GAC279-272252-
/O.CAN.KFFC.SV.W.0204.000000T0000Z-100627T2300Z/
TOOMBS GA-
643 PM EDT SUN JUN 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOMBS COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHEASTERN TOOMBS COUNTY 
INTO NORTHERN TATTNALL AND SOUTHERN CANDLER COUNTIES. SEVERE WEATHER 
IS NO LONGER EXPECTED WITH THIS THUNDERSTORM IN NORTHERN TOOMBS 
COUNTY.

LIGHT TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL 
CONTINUE FOR ANOTHER 15 TO 30 MINUTES ACROSS NORTHEASTERN TOOMBS 
COUNTY.

IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM 
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 
1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3214 8237 3228 8241 3231 8236 3229 8235
      3229 8228 3231 8223 3219 8218
TIME...MOT...LOC 2242Z 243DEG 15KT 3229 8222

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:44 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 27, 3:44 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT SUN JUN 27 2010

.SYNOPSIS...
MAIN SYNOPTIC SCALE FEATURES INCLUDE FAIRLY HEALTHY WESTERLIES
CONTINUING ACROSS THE NORTHERN U.S WITH A STRONG TROUGH FOR LATE
JUNE MOVING FROM THE NORTH CENTRAL INTO THE NORTHEAST U.S...A BROAD
SUBTROPICAL RIDGE ACROSS THE SOUTHERN U.S...AND TROPICAL DEPRESSION
ALEX NEAR THE YUCATAN. SUBTROPICAL UPPER RIDGE HAS UNDERGONE SOME
TRANSFORMATION AND MOVEMENT THE PAST SEVERAL DAYS AND THE MAIN
CENTER IS NOW LOCATED OFF THE SE U.S. COAST. THE NORTHERN U.S.
TROUGH IS SUPPORTING A COLD FRONT...WHICH WILL MOVE SE AS THE UPPER
TROUGH SHIFTS INTO THE NORTHEAST U.S. THE KEY PLAYER IN THE WEATHER
ACROSS OUR CWA IN THE IMMEDIATE FUTURE WILL BE THE FRONTAL BOUNDARY
AND THE NE U.S. UPPER TROUGH. AS THE WEEK PROGRESSES...OUR ATTENTION
WILL TURN TO ALEX...WHICH IS CURRENTLY EXPECTED TO HAVE LITTLE TO NO
IMPACT ON THE FORECAST AREA.

19
&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WEAK SHORT WAVE ALOFT ACROSS NW/WC GA AND LINGERING WEAK SFC
BOUNDARY ACROSS CENTRAL GA HELPING TO SPARK CONVECTION EARLY TODAY.
STRONG TO SEVERE TSRA ALREADY IN THE CSG AREA...AND RADAR/SATELLITE
TRENDS SUGGEST THAT THIS WILL EXPAND TOWARD MCN...VDI QUICKLY.
OROGRAPHIC LIFTING AND DIFFERENTIAL HEATING SUPPORTING ACTIVITY IN
THE NE MOUNTAINS. MID-LEVEL CLOUDS KEEPING THINGS QUIET ACROSS THE
ATL-RMG AREA AT THE CURRENT TIME...BUT THIS WILL ALSO LIKELY CHANGE
AS AFTERNOON HEATING CONTINUES AND CONVECTIVE OUTFLOW BOUNDARIES
FROM N/C GA ACTIVITY WORK INTO THIS AREA. MODELS SUGGEST THAT ALL
PARTS OF THE CWA HAVE A GOOD FOR TSRA BEFORE SUNSET TODAY...AND
CONVECTION COULD LINGER WELL INTO THE EVENING AS WELL. FOR
MON...GFS/ECMWF SHOWING MID-LEVEL DRYING...WHICH MAY EQUATE TO
SLIGHTLY LESS CONVECTION...BUT GIVEN STRONG HEATING...APPROACHING
FRONT...AND DEEP MOISTURE IN PLACE...CHC POPS STILL APPEAR IN ORDER.
BY TUE...AS THE NE U.S. UPPER TROUGH DEEPENS...A SLOW MOVING W-E
FRONT SAGS INTO N GA. CONSIDERABLE INSTABILITY AND DEEP TROPICAL
MOISTURE...PWS NEAR 2.10 INCHES ...WILL BE IN PLACE. THIS SHOULD
SUPPORT WIDESPREAD SHRA/TSRA...ESPECIALLY DURING AFTERNOON/EVENING
HEATING. LOCALLY HEAVY RAINFALL WILL BE AN ISSUE TUE DURING ANY
STRONG THUNDERSTORMS. MET/MAV MOS POPS SUPPORT THIS WITH LIKELY POPS
INDICATED. 850MB TEMPS HOLD IN THE +16C TO +18C RANGE THROUGH THE
SHORT TERM. MAV/MET MOS SHOW NO SIGNIFICANT TEMPERATURE CHANGE
THROUGH THE SHORT TERM...WITH ALMOST NEGLIGIBLE DIFFERENCE AMONG THE
MODELS AS WELL. THUS...ALTHOUGH TEMPS WILL REMAIN ABOVE NORMAL
THROUGH THE SHORT TERM...INCREASED CLOUD COVER AND SHRA/TSRA
COVERAGE TUE SHOULD HOLD MAX TEMPS DOWN A FEW DEGREES. MET MOS
CONTINUES TO OUTPERFORM MAV MOS FOR MIN TEMPS...SO WILL ONCE AGAIN
SIDE HEAVILY WITH THE MET MOS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
EXTENDED BEGINS WITH A DEEP NE U.S. UPPER TROUGH. THE ASSOCIATED
FRONTAL BOUNDARY CONTINUES TO SAG SLOWLY SOUTH THROUGH CENTRAL GA.
SHRA/TSRA WILL LIKELY CONTINUE ACROSS CENTRAL GA WED
AFTERNOON...WITH A DECREASE NOTED ACROSS THE N. BEYOND
WED...ECMWF/GFS BECOME INCREASINGLY DISCREPANT AND THE FORECAST
HINGES LARGELY ON THE MOTION AND INTENSITY OF T.S. ALEX. TPC
FORECAST CONTINUES WITH ALEX ON A WESTWARD TRACK INTO NORTHERN
MEXICO...ALONG THE LINES OF ECMWF. 12Z GFS HAS SHIFTED ALEX FURTHER
WEST...BUT WELL TO THE RIGHT AND NORTH OF THE OFFICIAL
TRACK...TAKING IT INTO N/NE TX AND EASTERN OK BY THE 4TH OF JULY.
MOVEMENT OF ALEX HINGES LARGELY ON INTENSITY AND LOCATION OF STRONG
SUBTROPICAL RIDGE EXPECTED TO DEVELOP ACROSS THE MID U.S. AND SHIFT
SLOWLY INTO THE EASTERN U.S. THE ECMWF KEEPS THIS RIDGE STRONGER
WITH A FURTHER WESTWARD EXTENSION THAN THE GFS. ECMWF HAS BEEN MUCH
MORE CONSISTENT FROM RUN-TO-RUN AND MORE PLAUSIBLE AS WELL. FOR
NOW...WILL SHOW LOW TO VERY LOW POPS NORTH INTO WHICH MUCH DRIER AIR
IS EXPECTED TO SPREAD THROUGH THE WEEK TO LOW CHC POPS SOUTH CLOSEST
TO DEEPER MOISTURE AND LINGER FRONTAL BOUNDARY. CONFIDENCE IN
EXTENDED VERY LOW AND I AM NOT OVERLY COMFORTABLE WITH REMOVING POPS
ACROSS N GA YET...EVEN THOUGH MODELS SUGGEST SUCH COULD BE DONE. 12Z
GFS TRENDING TOWARD ECMWF IN BRINGING DRIER/COOLER AIR INTO THE
CWA...ESPECIALLY THE NORTH. AS A RESULT...MODELS CONSISTENTLY
ADVERTISING NEAR TO BELOW NORMAL TEMPS. AGAIN...I ACCEPT THIS WITH
EXTREME CAUTION...PREFERRING TO REMAIN CLOSER TO CLIMATOLOGICAL NORMS
AT THIS TIME.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  95  72  92  70 /  30  30  30  60  50
ATLANTA         75  93  74  90  71 /  30  30  30  60  50
BLAIRSVILLE     70  87  67  86  64 /  30  40  40  60  50
CARTERSVILLE    70  93  69  90  67 /  30  30  30  60  50
COLUMBUS        75  94  75  93  72 /  30  30  30  60  50
GAINESVILLE     73  93  71  90  70 /  30  30  30  60  50
MACON           73  94  74  94  71 /  30  30  30  50  50
ROME            71  94  73  90  68 /  30  40  40  60  50
PEACHTREE CITY  72  93  73  91  68 /  30  30  30  60  50
VIDALIA         75  95  76  93  74 /  30  40  40  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 27, 4:21 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 AM EDT SUN JUN 27 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
421 AM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA.

.SYNOPSIS...
A WEAK SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS
CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA WILL HELP PROVIDE
A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING
HOURS. CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WHILE LIFTED
INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT FOR A
FEW THUNDERSTORMS TO BECOME STRONG...AND POSSIBLY SEVERE. THE GREATER
THUNDERSTORM THREAT WILL OCCUR BETWEEN 2 PM AND 10 PM TODAY. THE
CONVECTION SHOULD GRADUALLY DISSIPATE BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF AFTERNOON THUNDERSTORMS MONDAY THROUGH THURSDAY...
AND A SLIGHT CHANCE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 27, 5:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT SUN JUN 27 2010

GAZ052-053-066-272130-
501 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TROUP...
HEARD AND COWETA COUNTIES UNTIL 530 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARES CROSSROADS...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TROUP...HEARD AND COWETA COUNTIES...
INCLUDING AREAS AROUND ABBOTTSFORD...GLENN...TEXAS...FROLONA...
FRANKLIN...LONG CANE...CANNONVILLE...WARES CROSSROADS...POWERS
CROSSROADS...HILLCREST...HARRISONVILLE...LAGRANGE...SMITHS
CROSSROAD...BAUGHS CROSSROADS AND BIG SPRINGS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 27, 5:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT SUN JUN 27 2010

GAZ016-023-272200-
527 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HALL AND
WHITE COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUALATCHEE LAKE...MOVING SOUTHEAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HALL AND WHITE COUNTIES...INCLUDING AREAS
AROUND WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS
CONSERVATION AREA...UNICOI STATE PARK...ROBERTSTOWN...HELEN...
CLEVELAND...SAUTEE...LEAF AND MOSSY CREEK. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 27, 5:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT SUN JUN 27 2010

GAZ098-111-112-272215-
536 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN NORTHERN
WHEELER...NORTHERN MONTGOMERY AND TREUTLEN COUNTIES UNTIL 615 PM
EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING RAPIDLY NEAR BARNHILL...MOVING EAST
AT 10 MPH. ANOTHER AREA OF STRONG THUNDERSTORMS WILL SPREAD EAST AND
SOUTHEAST INTO THESE COUNTIES FROM LAURENS COUNTY.

WIND GUSTS OF 40 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...MONTGOMERY AND TREUTLEN COUNTIES THROUGH 615 PM EDT. THESE
WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

IN ADDITION...EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN
INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE
PASSED.

19
Local storm report, Jun 27, 5:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     2 S HAWKINSVILLE        32.25N 83.47W
06/27/2010                   PULASKI            GA   EMERGENCY MNGR

            PULASKI COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2
            BUILDINGS DAMAGED AT AN IRRIGATION COMPANY DUE TO WINDS
            OFF OF HIGHWAY 129 ABOUT 2 MILES SOUTH OF HAWKINSVILLE. A
            PONTOON WAS PUSHED 100 YARDS INTO ONE OF THESE BUILDINGS.
            6-8 TREES WERE ESTIMATED TO BE DOWN AROUND THE COUNTY.

&&

RGARCIA
Special weather statement, Jun 27, 5:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT SUN JUN 27 2010

GAZ110-272230-
546 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN TELFAIR COUNTY UNTIL 630 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTHEAST OF TEMPERANCE...MOVING EAST AT 20
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. WIND GUSTS TO 40 MPH AND
HEAVY RAIN CAN ALSO BE EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19
Special weather statement, Jun 27, 6:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SUN JUN 27 2010

GAZ113-272300-
611 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS
COUNTY UNTIL 700 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING NEAR VIDALIA...MOVING EAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM...ALONG WITH HEAVY RAIN AND WIND GUSTS TO 40 MPH.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:08 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs, Wilkinson52 min
Jun 26, 10:17 PM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Laurens, Washington, Wilkinson43 min
Jun 27, 1:33 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee42 min
Jun 27, 2:45 PM EDTSevere Thunderstorm WarningFFCMarion30 min
Jun 27, 3:35 PM EDTSevere Thunderstorm WarningFFCDooly40 min
Jun 27, 4:17 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski28 min
Jun 27, 4:32 PM EDTSevere Thunderstorm WarningFFCDodge43 min
Jun 27, 4:59 PM EDTSevere Thunderstorm WarningFFCLaurens46 min
Jun 27, 5:07 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup38 min
Jun 27, 5:41 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen, Wheeler49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.